Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 97, NWS Pueblo, CO

June 30, 2005El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2005, 4:59 PM MDT for El Paso County, Colorado. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2005, 4:59 PM MDT (22:59 UTC)
Expired
Jun 30, 2005, 6:00 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 5:02 PM MDTHAIL 14 Se Monument, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2391 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 302259
SVRPUB
COC041-010000-
/O.NEW.KPUB.SV.W.0097.050630T2259Z-050701T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT THU JUN 30 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO.
  THIS INCLUDES EXTREME NORTH CENTRAL COLORADO SPRINGS.

* UNTIL 600 PM MDT.

* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS CENTERED NEAR MONUMENT...AND WAS MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER BLACK FOREST BY 515 PM MDT.
  OVER PEYTON BY 545 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3911 10486 3900 10488 3900 10438 3912 10439

$$
6 follow-up statements
000 
WWUS55 KPUB 302304
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT THU JUN 30 2005

COC041-010000-
/O.CON.KPUB.SV.W.0097.000000T0000Z-050701T0000Z/
EL PASO CO-
503 PM MDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO
COUNTY UNTIL 600 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED 7 MILES WEST OF BLACK FOREST...OR ABOUT 12
MILES NORTH OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER BLACK FOREST BY 530 PM MDT.
  OVER PEYTON BY 545 PM MDT.

QUARTER SIZE HAIL HAS BEEN REPORTED 4 MILES SOUTHEAST OF MONUMENT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3910 10484 3901 10486 3900 10438 3912 10439

$$
000 
WWUS55 KPUB 302309
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT THU JUN 30 2005

COC041-010000-
/O.CON.KPUB.SV.W.0097.000000T0000Z-050701T0000Z/
EL PASO CO-
509 PM MDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO
COUNTY UNTIL 600 PM MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED NEAR BLACK FOREST...OR ABOUT 11 MILES NORTH
OF COLORADO SPRINGS...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER BLACK FOREST BY 530 PM MDT.
  6 MILES WEST OF PEYTON BY 540 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3909 10482 3901 10486 3897 10444 3911 10443

$$
000 
WWUS55 KPUB 302322
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT THU JUN 30 2005

COC041-010000-
/O.CON.KPUB.SV.W.0097.000000T0000Z-050701T0000Z/
EL PASO CO-
520 PM MDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO
COUNTY UNTIL 600 PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED NEAR BLACK FOREST...OR ABOUT 11 MILES 
NORTHEAST OF COLORADO SPRINGS. ANOTHER SEVERE THUNDERSTORM WAS 
CENTERED 3 MILES NORTHEAST OF PEYTON.  THESE STORMS WERE MOVING EAST 
AT 20 MPH.

THE SEVERE THUNDERSTORMS WILL BE...
  5 MILES SOUTH OF PEYTON BY 540 PM MDT.
  OVER HIGHWAY 24 BETWEEN FALCON AND PEYTON BY 535 PM MDT.
  OVER CALHAN BY 535 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3909 10476 3898 10478 3897 10436 3911 10435

$$
000 
WWUS55 KPUB 302334
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT THU JUN 30 2005

COC041-010000-
/O.CON.KPUB.SV.W.0097.000000T0000Z-050701T0000Z/
EL PASO CO-
531 PM MDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO
COUNTY UNTIL 600 PM MDT...

AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
ONE STORM WAS CENTERED NEAR FALCON...OR ABOUT 10 MILES NORTHEAST OF 
COLORADO SPRINGS...MOVING SOUTHEAST AT 20 MPH. THE OTHER STORM WAS 
CENTERED 4 MILES NORTHWEST OF CALHAN AND WAS MOVING EAST AROUND 20 
MPH.

THESE SEVERE THUNDERSTORMS WILL AFFECT 
  FALCON THROUGH 555 PM MDT.
  CALHAN THROUGH 555 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3905 10468 3892 10468 3898 10427 3911 10427

$$
000 
WWUS55 KPUB 302344
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT THU JUN 30 2005

COC041-010000-
/O.CON.KPUB.SV.W.0097.000000T0000Z-050701T0000Z/
EL PASO CO-
542 PM MDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHERN EL PASO
COUNTY UNTIL 600 PM MDT...

AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
ONE STORM WAS CENTERED 9 MILES SOUTHWEST OF PEYTON...OR ABOUT 12 
MILES EAST OF COLORADO SPRINGS. THE OTHER STORM WAS OVER CALHAN.  
THESE STORMS WERE MOVING SOUTHEAST AROUND 20 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT
  FALCON THROUGH 555 PM MDT.
  CALHAN THROUGH 555 PM MDT.
  RURAL AREAS EAST OF HIGHWAY 24 SOUTHEAST OF FALCON AND CALHAN      
  THROUGH 600 PM MDT. 

QUARTER SIZE HAIL HAS BEEN REPORTED IN FALCON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3899 10464 3885 10458 3900 10422 3911 10424

$$
000 
WWUS55 KPUB 302354
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
554 PM MDT THU JUN 30 2005

COC041-010000-
/O.CON.KPUB.SV.W.0097.000000T0000Z-050701T0000Z/
EL PASO CO-
554 PM MDT THU JUN 30 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CENTRAL EL PASO COUNTY
UNTIL 600 PM MDT...

AT 551 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED OVER CENTRAL EL PASO COUNTY...OR ABOUT 16
MILES EAST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL EL
PASO COUNTY.

QUARTER SIZE HAIL HAS BEEN REPORTED IN 6 MILES SOUTHEAST OF FALCON.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3892 10457 3882 10448 3896 10424 3900 10449

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:45 PM MDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 30, 2:45 PM MDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT THU JUN 30 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

MAIN CONCERN IS PCPN COVERAGE. DEW POINTS ACRS THE SERN PLAINS THIS
AFTERNOON RANGE FROM AROUND 40 NR THE MTS TO THE LOWER 50S NR THE
KS BORDER.  DRIER AIR REMAIN OVR THE WRN AREAS WHERE DEW POINTS ARE
IN THE UPR TEENS TO MID 20S. CU IS CURRENTLY OVR AND NR THE MTS...
BUT SO FAR ONLY A FEW SHOWERS HAVE DEVELOPED. VWP OFF KPUX SHOWS
SERLY UPSLOPE UP TO ABOUT 10000 FT MSL AND THIS IS EXPECTED TO
CONTINUE THRU THE EVENING HOURS. EARLY THIS EVENING CAPE VALUES ARE
EXPECTED TO RANGE FROM 500-1000 J/KG NR THE ERN MTS TO AROUND 2000
J/KG OVR BACA COUNTY...AND THE 0-6KM BULK SHEARS SHOULD BE 40-50KT.
THUS THERE IS STILL THE POTENTIAL FOR A COUPLE STORMS TO BECOME
SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVR THE
ERN MTS AND THEN SPREAD EWRD...WL GO WITH JUST ISOLD COVERAGE. WL
ALSO INCREASE PCPN COVERAGE OVR THE NRN SAN LUIS VALLEY.  MODELS
INDICATE SOME PCPN CONTINUING INTO THE LATE NIGHT HOURS OVR THE FAR
SERN PLAINS. CURRENT GRIDS ALREADY HAVE THIS COVERED. LATE TONIGHT
LOW LVL RH VALUES OVR PORTIONS OF THE SERN PLAINS HINT AT LOW CLOUD
DEVELOPMENT.

ON FRIDAY LOOKS AS THOUGH MSTR WL BE SOMEWHAT LIMITED AND THE LOW LVL
UPSLOPE DOES NOT LOOK AS DEEP OR STRONG.  HOWEVER WE SHOULD AGAIN
SEE SOME ISOLD SHOWERS AND THUNDERSTORMS DEVELOP IN THE AFTERNOON
HOURS...MAINLY OVR THE ERN MTS AND PLAINS.  CAPE VALUES ARE FORECAST
TO RANGE FROM 500-1000 J/KG NR THE ERN MTS TO AROUND 2500 J/KG OVR
BACA AND PROWERS COUNTIES.  0-6KM BULK SHEAR SHOULD BE A LITTLE
WEAKER AT 35-40 KTS. CANNOT RULE OUT THE POSSIBILITY OF ONE OR TWO
SEVERE STORMS.

DRY AND WARM WEATHER OVR WRN PORTIONS OF THE FORECAST AREA REMAINS
A CONCERN WITH RESPECT TO FIRE WEATHER.  HOWEVER...WITH WINDS BELOW
CRITERIA AND A LACK OF EXPECTED THUNDERSTORMS HIGHLIGHTS STILL NOT
NECESSARY.

.LONG TERM...
(FRIDAY NIGHT THROUGH NEXT THURSDAY)

METEOROLOGICAL ISSUES IN THE LONG TERM APPEARS TO BE TIMING OF
PROJECTED FRONTAL PASSAGE SUNDAY NIGHT AND HOW ACTIVE OF A PATTERN IS
IN STORE FOR SOUTH-CENTRAL AND SOUTHEAST COLORADO NEXT WEEK.

LATEST LONGER TERM MODELS INDICATE THAT UPPER HIGH WILL BE CENTERED
OVER NORTHWEST OLD MEXICO SATURDAY INTO MONDAY BEFORE MAKING ITS WAY
EAST INTO THE SOUTHERN ARIZONA/SOUTHERN NEW MEXICO REGION FROM LATER
MONDAY INTO NEXT THURSDAY.

AT THE SURFACE...A RELATIVELY HEALTHY NORTHERLY SURGE IS STILL
EXPECTED TO PUSH ACROSS THE AREA SUNDAY EVENING SETTING REGION UP...
ESPECIALLY EASTERN SECTIONS...WITH DAILY MOIST LOW LEVEL UPSLOPE
FLOW COMBINED WITH THE ZONAL TO NORTHWEST FLOW ALOFT TO ALLOW THE
DEVELOPMENT OF BASICALLY DAILY MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS...THE STRONGEST OF WHICH WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH A SEVERE WEATHER THREAT
AS DISCUSSED IN PREVIOUS FEW DISCUSSIONS.

EXPECT MAXIMUM TEMPERATURES TO RUN ABOVE CLIMATOLOGICAL AVERAGES BOTH
SATURDAY AND SUNDAY AND THEN COOL DOWN TO AROUND AND/OR SLIGHTLY
BELOW CLIMATOLOGICAL VALUES FOR THE REMAINDER OF THE LONG TERM.
GRADIENT WINDS STILL PROJECTED TO REMAIN RELATIVELY LIGHT FOR THE
MAJORITY OF THE LONG TERM WHICH SHOULD HELP IN SUPPRESSING THE FIRE
WEATHER THREAT...WILL CONTINUE TO MONITOR.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 30, 7:00 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
700 AM MDT THU JUN 30 2005

COZ058>089-093>099-011300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
700 AM MDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS
AFTER NOON...AND MOVE OFF INTO THE SOUTHEAST PLAINS AFTER 100 PM.  A
FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS LATE
THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.  LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. HEAVY RAINFALL
COULD CAUSE LOCALIZED FLASH FLOODING IN SUSCEPTIBLE LOCATIONS SUCH AS
URBAN AREAS AND BURN SCARS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOSQUITO RANGE AND
PORTIONS OF THE SAN LUIS VALLEY THIS AFTERNOON WHERE THE PRIMARY
THREATS WILL BE DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A FEW MORE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS FRIDAY AFTERNOON AND EVENING.  THE MAIN THREATS
FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...HEAVY RAIN
AND DANGEROUS LIGHTNING.

OVER THE WEEKEND...THERE WILL BE FEWER STORMS AND THE POTENTIAL FOR
SEVERE WEATHER WILL DECREASE.  THUNDERSTORMS WILL BE DRIER...WITH THE
MAIN THREATS BEING STRONG GUSTY WINDS AND LIGHTNING.

A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO SUNDAY NIGHT.  THIS
FRONT WILL SIGNAL A CHANGE TO A MORE ACTIVE WEATHER PATTERN ACROSS
SOUTHERN COLORADO...BEGINNING ON THE FOURTH OF JULY...AND CONTINUING
MUCH OF NEXT WEEK.  A PROLONGED PERIOD OF LOW LEVEL UPSLOPE FLOW...
COUPLED WITH NORTHWEST FLOW ALOFT...WILL RESULT IN DAILY AFTERNOON
AND EVENING THUNDERSTORMS.  A FEW STORMS EACH DAY WILL LIKELY BE
SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY ACROSS SOUTHEAST COLORADO AFTER 2 PM.

KT/LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:57 PM MDTSevere Thunderstorm WarningPUBEl Paso65 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.